Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 166, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 19, 2000, 11:25 PM CDT for Pontotoc County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 19, 2000, 11:25 PM CDT (04:25 UTC)
- Expired
- Apr 20, 2000, 12:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 10:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2603 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 200426
SVROKC
OKC123-200530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1125 PM CDT WED APR 19 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 1230 AM CDT
* AT 1125 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
17 MILES WEST OF BYNG...MOVING EAST NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE ADA AND BYNG
HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO AT LEAST 65 MPH
ARE LIKELY.
LAT...LON 3492 9693 3479 9694 3474 9669 3487 9646
3487 9664
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 9:49 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 19, 9:49 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 949 PM CDT WED APR 19 2000 A NORTHWESTWARD MOVING DRY LINE SEPARATING A VERY UNSTABLE AIRMASS FROM A STABLE ONE WILL SOON BE INTERSECTED BY A STRONG AND FAST MOVING COLD FRONT. WHERE THESE BOUNDARIES COLLIDE WILL LIKELY BE WHERE THUNDERSTORMS DEVELOP OVERNIGHT. NOT MUCH TIME TO GET INTO DETAILS AS NUMEROUS FORECAST UPDATES HAVE BEEN REQUIRED. BASICALLY...COVERAGE OF MODERATE RISK AREA WAS LEFT ALONE...HOWEVER THE NORTHWESTWARD RETREAT OF THE DRYLINE HAS RESULTED IN A WESTWARD SHIFT OF THE SLIGHT RISK AREA...AND THE INCLUSION OF POPS FARTHER WEST. COLD FRONT IS ONLY AN HOUR OR TWO AWAY FROM COLLIDING WITH THIS UNSTABLE AIRMASS. A LINE FROM PERRY...TO KINGFISHER...TO ANADARKO... TO LAWTON MAY BE WHERE STORMS FIRST INITIATE. WIND SPEEDS ARE WELL ABOVE WIND ADVISORY CRITERIA BEHIND COLD FRONT ACROSS NORTHWEST OKLAHOMA...AND RECENT RUC GUIDANCE SUGGESTS THIS WILL CONTINUE OVERNIGHT. THE BUFFALO MESONET IN HARPER COUNTY GUSTED TO 65 MPH EARLIER. HAVE ALREADY ISSUED A WIND ADVISORY OVERNIGHT FOR PORTIONS OF NORTHWEST AND WEST CENTRAL OKLAHOMA. ONE THUNDERSTORM CELL HAS JUST DEVELOPED SOUTH OF LAWTON...SO NEED TO GO. .OUN... OK...WIND ADVISORY OVERNIGHT OKZ004-005-009-010-014-015-021 TX...NONE. JAMES
In the hours before
Special weather statement, Apr 19, 9:09 PM CDT, 2 hours 16 minutes before
OKZ004>048-050>052-TXZ083>090-200409- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 909 PM CDT WED APR 19 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THE EARLY MORNING HOURS ACROSS PORTIONS OF CENTRAL OKLAHOMA...MAINLY ALONG AND EAST OF A LINE FROM STILLWATER...TO OKLAHOMA CITY...TO ADA. A SLIGHT RISK OF SEVERE THUNDERSTORMS SURROUNDS THE MODERATE RISK AREA...AND EXTENDS ALONG AND EAST OF A LINE FROM PONCA CITY...TO WATONGA...TO LAWTON...TO WALTERS. DISCUSSION...VERY WARM AND UNSTABLE AIR REMAINS AHEAD OF A DRYLINE... WHICH CURRENTLY EXTENDS FROM NEAR STILLWATER...TO CHICKASHA...TO LAWTON. THE DRYLINE HAS MOVED NORTHWESTWARD THIS EVENING AND WILL BE INTERSECTED BY A FAST MOVING COLD TOWARD MIDNIGHT. ALTHOUGH THUNDERSTORM DEVELOPMENT IS POSSIBLE ANYTIME THIS EVENING ALONG THE DRYLINE...IT IS MORE PROBABLE THAT DEVELOPMENT WILL BE DELAYED UNTIL THE COLD FRONT CATCHES UP WITH THE DRYLINE...WHICH WILL MOST LIKELY OCCUR DURING THE LATE EVENING HOURS ACROSS NORTH CENTRAL OKLAHOMA... AND SHORTLY AFTER MIDNIGHT ACROSS SOUTHERN OKLAHOMA. AFTER THE COLD FRONT PASSES...THE THREAT FOR SEVERE THUNDERSTORMS WILL GREATLY DIMINISH. DUE TO A LARGE AMOUNT OF INSTABILITY AND STRENGTHENING WINDS ALOFT...THE PRIMARY CONCERNS WILL BE FOR LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE... ESPECIALLY ACROSS THE MODERATE RISK AREA. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD REMAIN ALERT THIS EVENING FOR THE POSSIBILITY OF FUTURE WATCHES AND OR WARNINGS. JAMES
Local storm report, Apr 19, 10:35 PM CDT, 50 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT WED APR 19 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM LAWTON OK .75 INCH HAIL
04/19/00 COMANCHE HAM REPORT
1025 PM STERLING OK 1.00 INCH HAIL
04/19/00 COMANCHE HAM REPORT
COLELocal storm report, Apr 19, 10:38 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT WED APR 19 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1033 PM RUSH SPRINGS OK 1.00 INCH HAIL
04/19/00 GRADY REPORTED BY EM
COLELocal storm report, Apr 19, 11:01 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 PM CDT WED APR 19 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM 5 EAST SHAWNEE OK .75 INCH HAIL
04/19/00 POTTAWATOMIE HAM REPORT
1055 PM PURCELL OK 1.00 INCH HAIL
04/19/00 MCCLAIN HAM REPORT
1030 PM 2 EAST RUSH SPRINGS OK WIND DAMAGE
04/19/00 GRADY HAM REPORT
COLELocal storm report, Apr 19, 11:22 PM CDT, 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1122 PM CDT WED APR 19 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1121 PM ASHER OK 1.75 INCH HAIL
04/19/00 POTTAWATOMIE HAM REPORT
COLEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 51 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 48 min |
| Apr 19, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 52 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 50 min |
| Apr 19, 10:31 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 44 min |
| Apr 19, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 45 min |
| Apr 19, 10:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 39 min |
| Apr 19, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 63 min |
| Apr 19, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 30 min |
| Apr 19, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.